PMCCPMCCPMCC

Search tips
Search criteria 

Advanced

 
Logo of jrsocmedLink to Publisher's site
 
J R Soc Med. 2000 September; 93(9): 472–477.
PMCID: PMC1298104

Amphetamine abuse and intracranial haemorrhage.

Abstract

Amphetamines taken by any route can cause cerebral vasculitis and intracranial haemorrhage. 8 cases were seen in a neurosurgical unit over 3.5 years. The published work indicates that those who experience these complications, mainly young adults, have poor outcomes.

Full Text

The Full Text of this article is available as a PDF (161K).

Selected References

These references are in PubMed. This may not be the complete list of references from this article.
  • Goodman SJ, Becker DP. Intracranial hemorrhage associated with amphetamine abuse. JAMA. 1970 Apr 20;212(3):480–480. [PubMed]
  • Gutiérrez J, Berciano J. Hemorragia pontina en paciente adicto a anfetaminas. Med Clin (Barc) 1983 Jan 29;80(2):91–91. [PubMed]
  • Kringsholm B, Nielsen NH. Letal intracerebral blødning i relation til amfetamin-indtagelse. Ugeskr Laeger. 1988 May 30;150(22):1365–1365. [PubMed]
  • Levin HS, Madison CF, Bailey CB, Meyers CA, Eisenberg HM, Guinto FC. Mutism after closed head injury. Arch Neurol. 1983 Oct;40(10):601–606. [PubMed]
  • MARLEY E, PARE CM. Cardiac failure with reserpine. Br Med J. 1956 Feb 4;1(4961):267–269. [PMC free article] [PubMed]
  • Shukla D. Intracranial hemorrhage associated with amphetamine use. Neurology. 1982 Aug;32(8):917–918. [PubMed]
  • Beyer KL, Bickel JT, Butt JH. Ischemic colitis associated with dextroamphetamine use. J Clin Gastroenterol. 1991 Apr;13(2):198–201. [PubMed]

Articles from Journal of the Royal Society of Medicine are provided here courtesy of Royal Society of Medicine Press